Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 90, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 22, 2017, 5:18 PM EDT for Gilmer County, Lewis County, West Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2017, 5:18 PM EDT (21:18 UTC)
- Expired
- Jul 22, 2017, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Gilmer County, WV, Lewis County, WV
The radar
The Charleston,WV radar (KRLX), 125 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:27 PM EDT | TSTM WND DMG | Alum Bridge, WV | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
377
WUUS51 KRLX 222118
SVRRLX
WVC021-041-222200-
/O.NEW.KRLX.SV.W.0090.170722T2118Z-170722T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
518 PM EDT SAT JUL 22 2017
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northeastern Gilmer County in north central West Virginia...
Lewis County in northern West Virginia...
* Until 600 PM EDT
* At 518 PM EDT, a severe thunderstorm was located 8 miles northeast
of Glenville, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Weston, Stonewall Jackson, Camden, Walkersville, Alum Bridge,
Baldwin, Linn, Sand Run, Horner and Troy.
This includes Interstate 79 between mile markers 85 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3885 8043 3899 8083 3911 8079 3909 8070
3910 8069 3908 8033
TIME...MOT...LOC 2118Z 285DEG 21KT 3903 8074
HAIL...1.25IN
WIND...60MPH
$$
Manning3 follow-up statements
337
WWUS51 KRLX 222126
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
526 PM EDT SAT JUL 22 2017
WVC021-041-222200-
/O.CON.KRLX.SV.W.0090.000000T0000Z-170722T2200Z/
Gilmer WV-Lewis WV-
526 PM EDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN GILMER AND LEWIS COUNTIES...
At 526 PM EDT, a severe thunderstorm was located 7 miles northeast of
Glenville, moving east at 20 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Weston, Stonewall Jackson, Camden, Walkersville, Alum Bridge,
Baldwin, Linn, Sand Run, Horner and Troy.
#
This includes Interstate 79 between mile markers 85 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3885 8043 3899 8083 3911 8079 3909 8070
3910 8069 3908 8033
TIME...MOT...LOC 2126Z 289DEG 16KT 3902 8073
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
Manning330
WWUS51 KRLX 222139
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
539 PM EDT SAT JUL 22 2017
WVC021-222148-
/O.CAN.KRLX.SV.W.0090.000000T0000Z-170722T2200Z/
Gilmer WV-
539 PM EDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILMER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
northern and north central West Virginia.
LAT...LON 3885 8043 3896 8067 3898 8069 3910 8069
3908 8033
TIME...MOT...LOC 2138Z 285DEG 21KT 3900 8064
$$
WVC041-222200-
/O.CON.KRLX.SV.W.0090.000000T0000Z-170722T2200Z/
Lewis WV-
539 PM EDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL LEWIS COUNTY...
At 538 PM EDT, a severe thunderstorm was located 8 miles west of
Stonewall Jackson, or 9 miles west of Weston, moving east at 25 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Weston, Stonewall Jackson, Camden, Walkersville, Alum Bridge and
Horner.
#
This includes Interstate 79 between mile markers 86 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3885 8043 3896 8067 3898 8069 3910 8069
3908 8033
TIME...MOT...LOC 2138Z 285DEG 21KT 3900 8064
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
Manning283
WWUS51 KRLX 222202
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
602 PM EDT SAT JUL 22 2017
WVC041-222212-
/O.EXP.KRLX.SV.W.0090.000000T0000Z-170722T2200Z/
Lewis WV-
602 PM EDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEWIS COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
northern and north central West Virginia.
LAT...LON 3885 8043 3896 8067 3898 8069 3910 8069
3908 8033
TIME...MOT...LOC 2202Z 285DEG 21KT 3897 8048
$$
ManningWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:04 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 22, 4:04 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
404 PM EDT Sat Jul 22 2017
.SYNOPSIS...
Strong to severe thunderstorms are possible this weekend with
risk for heavy rainfall and potential flooding. Fronts cross
late Sunday and again late Monday. High pressure midweek.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 354 PM Saturday...
A severe thunderstorm watch has been issued for parts of
southeast OH and portions of the northern half of WV until 10
PM.
As of 155 PM Saturday...
MCS moved across northern zones this morning, producing
generally an inch or so of precipitation. Area in the warm
sector of a low pressure system moving across Great Lakes
region, with sct showers and thunderstorms popping up area wide
in the warm, humid, unstable conditions. With the lower
FFG/wetter soils across the north, and the potential for
additional MCS overnight, went ahead an hoisted a flash flood
watch for the area through Sunday morning. This may need to be
expanded in area or even in time as we progress, but for now,
just decided to issue for the wetter areas/greatest threat
region.
In addition to flooding issues, the potential for severe exists
through much of the night, with strong shear on the order of 40+
kts. SPC has issued a slight risk for most of the CWA through
12Z Sunday, with a slight risk area wide on Sunday for an
additional severe thunderstorm threat, as the cold front
approaches the area from the north. Frontal boundary should be
entering SE Ohio zones towards the end of the period.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 315 PM Saturday...
Models in good agreement in a significant short wave amplifying
the northern stream over the eastern U.S., which finally drives
the very deep and moist unstable air with the cold front
eastward across most the area Sunday night. Even though the
front gets hung up in the mountains by Monday morning, the
really deep moisture and convection should continue eastward
with the main departing short wave. By Monday morning, we expect
most of the area to be dry, except across the far southern coal
fields and southern mountains where some lingering convection
may continue.
Thereafter, models have another short wave and cold front
dropping southeast through the Great Lakes and across the area
Monday afternoon and night. Even though moisture will be more
limited with this feature, there will be enough moisture to
combine with diurnal heating to fire up a band of convection
with the front. Things will finally die down Monday night, with
most areas dry by Tuesday morning. However, again, this new
front will struggle to exit the far south and have left a few
showers possible there Monday night into Tuesday morning.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 340 PM Saturday...
High pressure builds in briefly Tuesday and Tuesday night with
slightly cooler but drier air.
However, models agree in another short wave and front diving
southeast across the area Wednesday and Wednesday night, with
enough dynamics, moisture and instability to fire yet another
band of convection ahead of the front. But it will be a bit
cooler and less on the summer heat and humidity. But despite
this latest short wave and front, the models quickly lift out
the upper trough and return the front northward Thursday, which
meanders across the area for the later part of the work week.
Again, lots of moisture will be available to keep things very
unsettled with the meandering front, although temperatures are
progged to be tempered by the clouds and precip.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
18Z Saturday through 18Z Sunday...
As of 200 PM Saturday...
Showers and thunderstorms, with heavy downpours, and strong
damaging winds are possible during the TAF period. Expect MVFR
and IFR conditions in vicinity of storms, along with strong
gusty winds. Bulk of convection will generally decrease in
coverage from north to south after 12-15Z, but local MVFR and
IFR cigs will linger. Additional rounds of showers and
thunderstorms towards the end of the period.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Convection could be less widespread than
currently forecast. Conditions on Sunday may not improve as
quickly as currently forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H M
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY H H H H H H H H H H H M
EKN CONSISTENCY H H H H H H M L M M H L
PKB CONSISTENCY H H M H H H M M M M H M
CKB CONSISTENCY H H H H M M L L L M M L
AFTER 18Z SUNDAY...
IFR possible Sunday in heavy showers and thunderstorms.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Sunday morning for WVZ007>011-
014>020-027>032-039-040-517>526.
Heat Advisory until 8 PM EDT this evening for WVZ005-006-013-
024-025.
OH...Flash Flood Watch through Sunday morning for OHZ066-067-075-
076-083>086.
Heat Advisory until 8 PM EDT this evening for OHZ087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...JMV/SL
NEAR TERM...SL
SHORT TERM...ARJ/JMV
LONG TERM...JMV
AVIATION...SLHazardous weather outlook, Jul 22, 3:58 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 358 PM EDT Sat Jul 22 2017 VAZ003-004-WVZ033-232000- Dickenson-Buchanan-McDowell- 358 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms with heavy downpours are possible tonight across the area. A flash flood watch may be necessary. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A slight risk for severe thunderstorms exists on Sunday. Damaging winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. WVZ026-034-515-516-232000- Boone-Wyoming-Northwest Raleigh-Southeast Raleigh- 358 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for portions of southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. A slight risk for severe thunderstorms exists today and tonight. Damaging winds are the primary threat. In addition, heavy downpours will accompany any storms, and could create localized flooding issues. A flash flood watch may be necessary. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A slight risk for severe thunderstorms exists on Sunday. Damaging winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>031-039-040- 517>526-232000- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun- Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Upshur-Barbour- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 358 PM EDT Sat Jul 22 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A slight risk for severe thunderstorms exists Sunday. Damaging winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. WVZ032-232000- Taylor- 358 PM EDT Sat Jul 22 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A slight risk for severe thunderstorms exists today and tonight. Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A slight risk for severe thunderstorms exists Sunday. Damaging winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. KYZ101>103-105-OHZ087-WVZ005-006-013-024-025-232000- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln- Mingo-Logan- 358 PM EDT Sat Jul 22 2017 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A slight risk for severe thunderstorms exists today and tonight. Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A slight risk for severe thunderstorms exists Sunday. Damaging winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Jul 22, 3:43 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
343 PM EDT SAT JUL 22 2017
OHZ075-076-222015-
Washington-Athens-
343 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN ATHENS COUNTIES...
At 343 PM EDT, a strong thunderstorm was located 8 miles northwest of
Coolville, moving east at 25 mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Coolville, Amesville, Bartlett and Little Hocking.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3947 8163 3928 8167 3927 8168 3926 8170
3924 8169 3923 8169 3922 8170 3924 8200
3940 8200
TIME...MOT...LOC 1943Z 266DEG 23KT 3932 8190
ManningLocal storm report, Jul 22, 4:14 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG E VOLGA 39.08N 80.13W
07/22/2017 BARBOUR WV 911 CALL CENTER
FIRE CREWS REMOVE TREE FROM US119 FROM NEAR VOLGA. TIME
ESTIMATED VIA RADAR.
&&
EVENT NUMBER RLX1700575
MECLocal storm report, Jul 22, 4:24 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 1 S GRAFTON 39.33N 80.02W
07/22/2017 TAYLOR WV 911 CALL CENTER
WATER OVER KENNEDY ST
&&
EVENT NUMBER RLX1700576
MECLocal storm report, Jul 22, 4:40 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 2 N PARKERSBURG 39.29N 81.54W
07/22/2017 M1.25 INCH WOOD WV TRAINED SPOTTER
FORMER AIRPORT WEATHER OBSERVER REPORTS 1.25 HAIL NEAR
PARKERSBURG/VIENNA BORDER
&&
EVENT NUMBER RLX1700577
MECLocal storm report, Jul 22, 5:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD 2 W CORNING 39.60N 82.13W
07/22/2017 PERRY OH 911 CALL CENTER
SHERIFF REPORTS WATER OVER ROAD ST RT 155 AND CONGO RD
NEAR CORNING
&&
EVENT NUMBER RLX1700578
MECSpecial weather statement, Jul 22, 5:15 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
515 PM EDT SAT JUL 22 2017
OHZ067-075-076-WVZ009-010-019-222200-
Washington-Athens-Morgan-Ritchie-Wood-Pleasants-
515 PM EDT SAT JUL 22 2017
...STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...MORGAN...
NORTHEASTERN ATHENS...PLEASANTS...WESTERN RITCHIE AND NORTHEASTERN
WOOD COUNTIES...
At 513 PM EDT, thunderstorms were moving across the area producing
very heavy rainfall and gusty winds.
Locations expected to receive heavy rainfall include... Parkersburg,
Marietta, Belpre, Harrisville, St. Marys, McConnelsville, Beverly,
Chesterhill, Vienna, Williamstown, Belmont, North Bend State Park,
Boaz, Newport, North Hills, Malta, Lowell, Stockport, Jacksonville
and Trimble.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 77 in West Virginia between mile markers 175 and 186.
Interstate 77 in Ohio between mile markers 1 and 11.
Route 50 in West Virginia between mile markers 6 and 38.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern Ohio...and northern and northwestern West Virginia.
LAT...LON 3960 8159 3959 8159 3959 8153 3944 8102
3938 8101 3908 8109 3917 8131 3918 8131
3917 8133 3946 8209 3954 8204 3973 8202
TIME...MOT...LOC 2113Z 000DEG 0KT 3947 8171
ManningThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:27 AM EDT | Special Weather Statement | RLX | Mason | 33 min |
| Jul 22, 12:49 AM EDT | Special Weather Statement | RLX | Mason | 26 min |
| Jul 22, 12:59 AM EDT | Special Weather Statement | RLX | Putnam | 31 min |
| Jul 22, 1:31 AM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 29 min |
| Jul 22, 2:04 AM EDT | Special Weather Statement | RLX | Clay | 26 min |
| Jul 22, 2:30 AM EDT | Special Weather Statement | RLX | Clay, Nicholas | 30 min |
| Jul 22, 4:37 AM EDT | Special Weather Statement | RLX | Jackson | 23 min |
| Jul 22, 5:49 AM EDT | Special Weather Statement | RLX | Calhoun | 26 min |
| Jul 22, 6:14 AM EDT | Special Weather Statement | RLX | Braxton | 31 min |
| Jul 22, 8:58 AM EDT | Special Weather Statement | RLX | Wood | 32 min |
| Jul 22, 9:15 AM EDT | Special Weather Statement | RLX | Pleasants | 30 min |
| Jul 22, 9:28 AM EDT | Special Weather Statement | RLX | Jackson, Ritchie, Wirt, Wood | 32 min |
| Jul 22, 9:33 AM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Tyler | 27 min |
| Jul 22, 9:59 AM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Ritchie | 31 min |
| Jul 22, 11:01 AM EDT | Special Weather Statement | RLX | Barbour | 29 min |
| Jul 22, 11:59 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more | 28 hr |
| Jul 22, 1:17 PM EDT | Special Weather Statement | RLX | Upshur | 28 min |
| Jul 22, 1:51 PM EDT | Special Weather Statement | RLX | Clay | 24 min |
| Jul 22, 2:21 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 39 min |
| Jul 22, 2:50 PM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Taylor | 4 hr |
| Jul 22, 2:52 PM EDT | Heat Advisory | RLX | Cabell, Lincoln, Logan, Mingo, Wayne | 5 hr |
| Jul 22, 2:57 PM EDT | Special Weather Statement | RLX | Taylor | 33 min |
| Jul 22, 3:24 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph, Upshur | 51 min |
| Jul 22, 3:33 PM EDT | Special Weather Statement | RLX | Ritchie | 27 min |
| Jul 22, 3:37 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie | 38 min |
| Jul 22, 3:49 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis | 41 min |
| Jul 22, 4:15 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Wood | 45 min |
| Jul 22, 4:21 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Lewis | 4 hr |
| Jul 22, 4:30 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Lewis, Upshur | 45 min |
| Jul 22, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 49 min |
| Jul 22, 5:03 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 42 min |
| Jul 22, 5:15 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 45 min |
| Jul 22, 5:31 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Wood | 44 min |
| Jul 22, 5:34 PM EDT | Tornado Warning | RLX | Ritchie | 26 min |
| Jul 22, 5:51 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 39 min |
| Jul 22, 5:56 PM EDT | Flash Flood Warning | RLX | Pleasants, Ritchie, Wood | 4 hr |
| Jul 22, 5:59 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wirt, Wood | 31 min |
| Jul 22, 6:16 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 1 more | 44 min |
| Jul 22, 6:43 PM EDT | Flash Flood Warning | RLX | Gilmer, Lewis, Upshur | 4 hr |
| Jul 22, 6:59 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 46 min |
| Jul 22, 7:13 PM EDT | Special Weather Statement | RLX | Ritchie | 32 min |
| Jul 22, 7:17 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 43 min |
| Jul 22, 7:28 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie | 47 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.